Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Nutrition and ExerciseNutrition and Exercise
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Marijuana and my meds
May 15, 2013

Hello mr Vergel! I hope you are doing great! I'm on Lamivudine, Abacabir, Atazanavir and Ritonavir. I take all pills once daily. I smoke marijuana sometimes. About 3 times a week. I would like to know if there is any interaction from my meds with marijuana, would that be ok? Would that affect my meds? meal. I would like to know if there's specific food that I should be taking my meds with, and if there's any food that I should never take along with my meds. Is it better to take the meds before or after the meal? Thank you so much in advance!

Response from Mr. Vergel

The following statement was taken from this report: Interactions Between Recreational Drugs and Antiretroviral Agents

"Considering the widespread use of smoked and oral THC derivatives for appetite stimulation and control of nausea and vomiting, and the lack of reports documenting deleterious effects secondary to the combination of THC and PIs, a clinically significant drug interaction may not exist when THC is used in moderate amounts."

Studies referenced in this paper show a small decrease in blood levels of unboosted protease inhibitors no longer used (indinavir and nelfinavir). I have not seen data on boosted protease inhibitors but can infer that boosting provides even more protection against lowering PI blood levels.

You can eat whatever you want with your medications. Just make sure that you do not take stomach acid lowering drugs with Atanazavir. Concurrent Use of Atazanavir and Acid-Lowering Medications

Nelson



Previous
SUPLEMENTOS INDUCTORES AL INCREMENTO DE LA TETOSTERONA
Next
Are there alternatives to protease inhibitors?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement